Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 256, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2004, 10:04 PM CDT for Williamson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 10:04 PM CDT (03:04 UTC)
- Expired
- Jul 13, 2004, 10:35 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Williamson County, TN
The radar
The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 8:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 140304 SVRBNA TNC187-140335- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1003 PM CDT TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE * UNTIL 1035 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FRANKLIN MOVING SOUTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IN SOUTHEASTERN WILLIAMSON COUNTY BY 1020 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3592 8662 3592 8719 3584 8723 3570 8663 $$ END/JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:24 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 13, 8:24 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 824 PM CDT TUE JUL 13 2004 .DISCUSSION... SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MUCH OF MIDDLE TN UNTIL 2 AM. WILL UPDATE FOR THIS AND ALSO RAISE POPS ACCORDINGLY. OTHERWISE...INBOUND VELS ARE VERY IMPRESSIVE INTO FAR SOUTHERN KY NOW. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jul 13, 6:10 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CDT TUE JUL 13 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-141000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 610 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... STRONG AND SEVERE THUNDERSTORMS ACROSS CENTRAL IL AND CENTRAL IN WILL BE MOVING SOUTHWARD TONIGHT. THIS ACTIVITY IS IN ADVANCE OF A STRONG COLD FRONT LOCATED ACROSS THE UPPER MID WEST. WITH A WARM AND UNSTABLE AIRMASS IN PLACE...THERE IS A GOOD CHANCE THAT THIS ACTIVITY WILL MAINTAIN ITS STRENGTH AS IT MOVES INTO MIDDLE TN LATER TONIGHT. ISOLATED TORNADOES...WIND DAMAGE AND SOME LARGE HAIL WILL ALL BE POSSIBLE ACROSS ALL OF MIDDLE TN WITH THESE STORMS. AT THIS TIME...IT APPEARS THAT THE THUNDERSTORMS COULD REACH THE KY AND TN BORDER AROUND 9 PM OR 10 PM WITH THE ACTIVITY THEN SPREADING SOUTHWARD ACROSS THE AREA. THE THUNDERSTORMS SHOULD CLEAR THE SOUTHERN MOST PORTIONS OF MIDDLE TN BY 4 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE HOT AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE COOLER AIR TRICKLES INTO THE MID STATE. THEREFORE, WEDNESDAY MAY SEE MORE OF THE SAME WEATHER, WITH MIDDLE TENNESSEE ONCE AGAIN UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED BOTH TONIGHT AND WEDNESDAY. 21
In the hours before
Local storm report, Jul 13, 9:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 2 S OLD HICKORY 36.23N 86.65W
07/13/2004 DAVIDSON TN AMATEUR RADIO
NUMEROUS TREES DOWN ALONG OLD LEBANON DIRT ROAD. ROADWAY
BLOCKED.
&&
WEKLocal storm report, Jul 13, 9:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG LEBANON 36.21N 86.32W
07/13/2004 WILSON TN TRAINED SPOTTER
TELEPHONE POLES AND TREES SNAPPED. TREE FELL ON HOUSE.
0915 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
07/13/2004 WILSON TN NWS EMPLOYEE
NUMEROUS TREES DOWN. EST 65 TO 70 MPH WINDS NEAR WEST
ELEMENTARY AND HWY 109.
0919 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/13/2004 DAVIDSON TN AMATEUR RADIO
EST 60 TO 70 MPH WINDS IN THE GREEN HILLS AREA.
&&
21Local storm report, Jul 13, 9:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST 1 N MURFREESBORO 35.87N 86.39W
07/13/2004 60 MPH RUTHERFORD TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS ESTIMATED 60 MPH GUST ON MIDDLE
TENNESSEE STATE UNIVERSITY CAMPUS AT 935 PM.
&&
WEKLocal storm report, Jul 13, 9:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
959 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND DMG SMITHVILLE 35.96N 85.82W
07/13/2004 DE KALB TN AMATEUR RADIO
NUMEROUS TRESS DOWN COUNTYWIDE.
&&
WEKLocal storm report, Jul 13, 10:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1002 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
07/13/2004 CUMBERLAND TN AMATEUR RADIO
TREES DOWN ACROSS COUNTY.
&&
WEKLocal storm report, Jul 13, 10:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
07/13/2004 WILLIAMSON TN AMATEUR RADIO
TREES AND POWER LINES DOWN CITYWIDE.
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 65 min |
| Jul 13, 8:31 PM CDT | Tornado Warning | OHX | Sumner | 59 min |
| Jul 13, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 58 min |
| Jul 13, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jul 13, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 52 min |
| Jul 13, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 65 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | OHX | Wilson | 50 min |
| Jul 13, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 59 min |
| Jul 13, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 50 min |
| Jul 13, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 79 min |
| Jul 13, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 59 min |
| Jul 13, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| Jul 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 67 min |
| Jul 13, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 59 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 74 min |
| Jul 13, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 73 min |
| Jul 13, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 69 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 42 min |
| Jul 13, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 80 min |
| Jul 13, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 59 min |
| Jul 13, 9:47 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 53 min |
| Jul 13, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 65 min |
| Jul 13, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 52 min |
| Jul 13, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 58 min |
| Jul 13, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 42 min |
| Jul 13, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Jul 14, 1:06 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 24 min |
| Jul 14, 1:21 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jul 14, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 14, 1:36 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 24 min |
| Jul 14, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 34 min |
| Jul 14, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Jul 14, 6:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 35 min |
| Jul 14, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 34 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 7:15 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 45 min |
| Jul 14, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 28 min |
| Jul 14, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 64 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Jul 14, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 55 min |
| Jul 14, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 66 min |
| Jul 14, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 53 min |
| Jul 14, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 48 min |
| Jul 14, 3:40 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 14, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.